MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84250320S
Medical Device Problem Codes Positioning Failure (1158); Malposition of Device (2616)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "opened the right nail of gamma 4 diameter 10mm / length 320mm.Lug screw interference check was performed.After inserting the nail and lag screw, the distal device was attached, and after adjusting the height, the most distal circular hole was drilled, but after passing through the front hole, the drill did not pass through due to interference inside the nail.After that, we tried the distal most round hole and the elliptical hole, but the drills did not pass through all of them.When the c-arm was inserted from right beside the distal end of the nail to switch to radiolucent, it was discovered that the cut surface at the distal end of the nail was not forward, but backward.After removing the nail, a nail one size shorter (300 mm) was reinserted.Surgery was completed.After surgery, the distal device and nail were installed and calibrated, and the drill did not pass".
 
Additional Manufacturer Narrative
Correction b1, g1contact, given the limited information available at the time the complaint was received, the case was initially assessed as "reportable ¿ serious injury." however, the additional information provided by the reporter, along with a review of the case by our medical expert, confirmed that the case does not meet the criteria for a serious injury.A review of the complaint history indicates that there have been no reports of death or serious injury resulting from similar events involving this device or similar device.Additionally, the review of the risk documentation does not suggest that a recurrence of this event would result in death or serious injury.As a result, the reportability assessment has been downgraded from ¿reportable ¿ serious injury¿ to ¿not reportable.¿.
 
Event or Problem Description

Brand Name
LONG NAIL, RIGHT GAMMA4 Ø10X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21659994
Report Number0008031020-2025-00433
Device Sequence Number8272521
Product Code HSB
UDI-Device Identifier07613327479515
UDI-Public07613327479515
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number84250320S
Device Lot NumberK1BC9B7
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight40 KG